Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 56, NWS Northern Indiana

June 8, 2007Huntington County, Wabash County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 8, 2007, 1:07 PM EDT for Huntington County, Wabash County, Indiana. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2007, 1:07 PM EDT (17:07 UTC)
Expired
Jun 8, 2007, 1:40 PM EDT
In force
33 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

Counties Huntington County, IN, Wabash County, IN

What was reported inside it

TimeReportWhereRemark
Jun 8, 1:26 PM EDTTSTM WND DMG3 N Warren, INSEMI TRAILER BLOWN OVER AT MM 79 ON I69

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 11:43 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1045 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 081708
SVRIWX
INC069-169-081800-
/O.NEW.KIWX.SV.W.0056.070608T1707Z-070608T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
107 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA
  HUNTINGTON COUNTY IN NORTHEAST INDIANA

* UNTIL 200 PM EDT

* AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  NEAR SOMERSET...OR ABOUT 9 MILES SOUTH OF WABASH...AND MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  MOUNT ETNA...BANQUO AND PLEASANT PLAIN...
  MAJENICA...LANCASTER AND HUNTINGTON...
  PLUM CREEK...BOWERSTOWN AND BUCKEYE...
  MAHON AND ROANOKE...

LAT...LON 4074 8590 4064 8586 4065 8535 4101 8535
      4099 8563

$$
2 follow-up statements
000 
WWUS53 KIWX 081720
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
120 PM EDT FRI JUN 8 2007

INC169-081730-
/O.CAN.KIWX.SV.W.0056.000000T0000Z-070608T1800Z/
WABASH IN-
120 PM EDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR WABASH COUNTY IS CANCELLED...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING AND NO LONGER POSE
AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4086 8564 4067 8564 4067 8535 4097 8535

$$

INC069-081800-
/O.CON.KIWX.SV.W.0056.000000T0000Z-070608T1800Z/
HUNTINGTON IN-
120 PM EDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR HUNTINGTON COUNTY...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR MOUNT ETNA...OR ABOUT 10 MILES SOUTHWEST OF
HUNTINGTON...AND MOVING NORTHEAST AT 45 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  MAJENICA AND WARREN...
  BOWERSTOWN...HUNTINGTON AND PLUM CREEK...
  MAHON...

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4086 8564 4067 8564 4067 8535 4097 8535

$$
000 
WWUS53 KIWX 081740
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
140 PM EDT FRI JUN 8 2007

INC069-081750-
/O.CAN.KIWX.SV.W.0056.000000T0000Z-070608T1800Z/
HUNTINGTON IN-
140 PM EDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR HUNTINGTON COUNTY IS
CANCELLED...

AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4086 8564 4067 8564 4067 8535 4097 8535

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:00 AM EDT, 7 hours 7 minutes earlier.

Area forecast discussion, Jun 8, 6:00 AM EDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
600 AM EDT FRI JUN 8 2007

.AVIATION...
FEW SHOWERS WERE DEVELOPING WEST OF SBN BUT SHOULD REMAIN FAIRLY
ISOLATED EARLY THIS MORNING SO NO PLANS TO EXTEND PAST 12Z IN TAFS.
CDFNT OVER WRN IL PICKING UP SPEED LAST FEW HOURS AND SHOULD MOVE
THROUGH SBN BY 17Z AND FWA BY 20Z. WITH BETTER OPPORTUNITY FOR FWA
TO DESTABILIZE BEFORE FROPA INTRODUCED TEMPO -TSRA TO TAF. AFTER
FROPA CLOUD COVER WILL DIMINISH. WINDS WILL CONTINUE STRONG/GUSTY
TODAY, THOUGH CONSIDERABLY LESS THAN YDAY. WINDS WILL DIMINISH EARLY
THIS EVE AND SKIES CLEAR AS HIGH PRESSURE BUILDS INTO THE AREA
BEHIND THE FRONT.

&&

.SHORT TERM...
00Z SOUNDINGS ALONG WITH RECENT ACARS FROM FWA/SBN SHOWING STRONG
CAP AROUND 8KFT OVER THE CWA. BKN LINE OF TSTMS FROM APN-STL WELL
AHEAD OF FRONT ALONG 850MB THETA-E RIDGE AND EDGE OF THE
CONVECTIVE LID. ALTHOUGH BEST DYNAMICS WILL PASS NORTH OF THE CWA
TODAY, A SHRTWV WILL SWING THROUGH THE AREA. 700MB CAA AHEAD OF
THIS SHRTWV WILL CONTINUE TO WEAKEN THE CAP OVER THE AREA DURING
THE DAY AS FIRST 850MB THETA-E RIDGE AND THEN SFC CDFNT MOVE
ACROSS THE CWA. THUS, CONTD WITH TSTM CHANCES ACROSS THE AREA
TODAY WITH HIGHEST POPS SE WHERE FROPA WILL OCCUR CLOSER TO MAX
HEATING AND BETTER OPPORTUNITY FOR U60S DEWPOINTS OVER SRN IL/MO TO
ADVECT INTO THE AREA. OTRWS, GIVEN LACK OF CONVECTION OVER OUR AREA
THUS FAR AND CURRENT TEMPS IN THE NW CONSIDERABLY ABOVE FCST HIGHS
FOR FRI, HAVE BUMPED UP MAXES, THOUGH STILL EXPECTING NON-DIURNAL
TEMPS DUE TO CAA AND LOW LEVEL FLOW VEERING TO NW OFF OF LM.

SFC HIGH PRES WILL BUILD INTO AREA TONIGHT ALLOWING SKIES TO CLEAR
WITH GOOD RADIATIONAL COOLING RESULTING IN MINS AROUND 30F COOLER
THAN CURRENT NIGHT.

&&

.LONG TERM...
AS TODAYS SHRTWV PULLS NE INTO CANADA, UPR LEVEL RIDGE WILL AGAIN
BUILD OVER THE MS VALLEY IN GRTLKS OVER THE WEEKEND AND EARLY NEXT
WEEK RESULTING IN A SLOW WARMING TREND. GFS CONTS TO BE FASTER THAN
THE ECMWF TO BREAK THIS RIDGE DOWN AND EVEN BRINGING SOME QPF INTO
THE CWA BY TUE NIGHT. WITH BLOCKING LOW IN PLACE OFF THE EAST
COAST, THINK THIS SCENARIO IS TOO AGGRESSIVE AND HAVE MAINTAINED A
DRY FCST EARLY NEXT WEEK.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR LMZ043-
     046.

&&

JT
Hazardous weather outlook, Jun 8, 4:16 AM EDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
416 AM EDT FRI JUN 8 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-090830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
416 AM EDT FRI JUN 8 2007 /316 AM CDT FRI JUN 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

AS A COLD FRONT MAKES IT WAY ACROSS THE AREA TODAY...SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP. THERE IS A RISK FOR SEVERE
WEATHER MAINLY ALONG AND EAST OF A LOGANSPORT INDIANA TO COLDWATER
MICHIGAN LINE FROM LATE MORNING INTO THIS AFTERNOON. DAMAGING
THUNDERSTORM WIND GUSTS TO 60 MPH WILL POSE THE GREATEST
RISK...BUT ISOLATED HAIL TO ONE INCH IN DIAMETER WILL ALSO BE
POSSIBLE.

HIGH WAVES ALONG LAKE MICHIGAN SHORE WILL RESULT IN AN INCREASED
RISK OF RIP CURRENTS TODAY...ESPECIALLY NEAR PIERS AND JETTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING ACROSS PARTS OF
THE AREA.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-090830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
416 AM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO THIS AFTERNOON
WITH WAVES SLOWLY SUBSIDING TO 1 TO 3 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Jun 8, 12:23 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1223 PM EDT FRI JUN 08 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             LIMA                    40.74N  84.11W
06/08/2007  E0.75 INCH       ALLEN              OH   TRAINED SPOTTER

            PENNY HAIL IN DOWNTOWN LIMA

&&

BJS
Local storm report, Jun 8, 12:34 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1234 PM EDT FRI JUN 08 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             LAFAYETTE               40.76N  83.95W
06/08/2007  E1.75 INCH       ALLEN              OH   TRAINED SPOTTER

            HAIL BETWEEN HALF DOLLAR AND GOLF BALL SIZE

&&

BJS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:30 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Wells45 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.